I am not in my body…

I am not in my body…

I have completely disassociated and feel like I am floating above myself most of the time. Why? Because I’m in pain. The Tamoxifen is hurting me. My joints are aching. My bones are aching. I can’t seem to get relief no matter what I do.

And I’m only on 1/2 a dose.  🙁 This is the medication they want me to take for 10 years.

Gerry says I’m like a helium balloon … he’s hanging on to the string and I’m floating away.

This is my 2nd time around trying Tamoxifen. This is a different brand of Tamox and we were hoping that I wouldn’t have any issues with it. I’m trying SO HARD to stay on this pill as it is part of the treatment recommended by my oncologist… but in 30 days my life has gotten really small.

I can’t walk on the beach anymore because I’m afraid my legs will give out. Walking up the stairs has become difficult. I spend more time in bed then I do out of bed.

Everything is uncomfortable. All things I normally do to self sooth – are gone. I can’t wrap myself in a big scarf (I love a big scarf) because I am having hot flashes. I can’t snuggle with Fergus because I hot flash. I can’t snuggle with Gerry because I hot flash. I can’t snuggle under covers… because I hot flash. I can’t even tolerate a hug for more then a few seconds before I hot flash.

I can’t go sit in a hot bath and relax (because I have lymphedema and have to avoid hot water). Because of my lymphedema I have to sleep with a pad that sits on my chest to help move the fluid away from my trunk. I attach it to my chest by wrapping a chest binder around me. Try and sleep with that on while you’re having hot flashes as you sleep and I dare you not to cry.

Speaking of Lymphedema I have to wear a compression sleeve on my right arm to help bring down the swelling. It’s like Spanx for my arm. Have you ever had a hot flash in Spanx?? It’s torture.

I can’t go on long walks (or even short walks) with the dog (because my knees are killing me). I haven’t been to Thetis Lake in forever … There is no way I could do it. 🙁

60a566bebd2311e391a2121a17c5eeae_8I haven’t had friends over or visited family in weeks. I’m canceling visits and spending more and more time in bed because sitting for too long hurts.

It hurts to stand. It hurts to sit. I hurt. I hurt. I hurt. Yesterday I stepped out of the car and almost fell because my knee gave out. WTF.

My brain is giving out too. It’s hard to have a conversation because I’m not in my body. I’m in that place you go when your body is in constant pain.

My teeth hurt. My gums are swollen. I have mouth sores. I feel like I’m getting the flu … but it never lets up.

The hot flashes are intense. The name Hot Flash should be changed to Hot Attack. First you feel woozy and uncomfortable. Like you’re in a dark basement hiding from someone who is trying to kill you. You have that feeling of fear deep inside you start to bubble up… Then the heat starts. It’s like holding a light bulb against your skin from the inside. Hot Flashes are a lot more uncomfortable on this medication then when I was on chemo. Those were more like “hot sweats”.

I tried to take Fergus for a walk around the block and I got to the end of the street and had a major panic attack. What if I can’t make it back? What if my leg gives out? We turned around and came home … Great. now I have agoraphobia?

I looked at the calendar and realized I have been on Tamox for 30 days and it feels like 30 years. I stopped taking it on Friday. Today is Tuesday and I already feel a little better. The fog is lifting and the pain is subsiding. What is this pill??

They keep telling me this pill can reduce my chance of cancer recurring … but at what cost? What is this pill doing to me?

Everyone I’ve met (through my cancer programs) who is on Tamox says the same thing. That they are in pain. That it’s uncomfortable … but that they do it anyway.

I think they are talking about a different kind of pain then I’m having. I have a high tolerance for pain … I’m a tough chick. Scrappy. I have my chest tattoo’d for fucks sakes. I can take pain. But this pain? It’s unbearable. Unrelenting. Feeling like this? I can’t do it.

I feel like a wuss.

Except that I’m NOT a wuss. I got through a mastectomy, chemo, radiation and it was REALLY FUCKING HARD but I got through it with smiles and laughter and friends and family and Fergus.

But this little white pill? It’s knocked me to my knees. Tamoxifen has drained my light. My normally glass half full is now empty.

We are seeing Dr.B on Wed to talk about what to do next …  🙁

 

This entry was posted in Go Vegan!. Bookmark the permalink.

32 Responses to I am not in my body…

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.